Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 33, NWS Raleigh, NC

August 27, 2008Hoke County, North Carolina

NWS Raleigh, NC issued this tornado warning at Aug 27, 2008, 7:48 AM EDT for Hoke County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2008, 7:48 AM EDT (11:48 UTC)
Expired
Aug 27, 2008, 8:15 AM EDT
In force
27 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 271148
TORRAH
NCC093-271215-
/O.NEW.KRAH.TO.W.0033.080827T1148Z-080827T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
748 AM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 AM EDT

* AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER ANTIOCH...OR 5 MILES NORTH OF RED SPRINGS...MOVING   
  NORTHEAST AT 15 MPH. ROTATION AND WINDS HAD INCREASED ON DOPPLER 
  RADAR SINCE 740 AM.

* LOCATIONS IMPACTED INCLUDE...
  RAEFORD...
  ROCKFISH...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

LAT...LON 3489 7932 3518 7916 3517 7910 3515 7911
      3510 7911 3503 7909 3499 7905 3498 7905
      3495 7903 3483 7921
TIME...MOT...LOC 1148Z 218DEG 14KT 3490 7917

$$

DJF
2 follow-up statements
000 
WWUS52 KRAH 271205
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
805 AM EDT WED AUG 27 2008

NCC093-271215-
/O.CON.KRAH.TO.W.0033.000000T0000Z-080827T1215Z/
HOKE NC-
805 AM EDT WED AUG 27 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 AM EDT FOR
SOUTHEASTERN HOKE COUNTY...

AT 802 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ROCKFISH...OR 6
MILES SOUTHEAST OF RAEFORD...MOVING NORTHEAST AT 16 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3488 7929 3510 7911 3503 7909 3501 7907
      3500 7907 3499 7905 3498 7905 3495 7903
      3483 7921
TIME...MOT...LOC 1205Z 218DEG 14KT 3495 7912

$$

GIH
000 
WWUS52 KRAH 271216
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 AM EDT WED AUG 27 2008

NCC093-271225-
/O.EXP.KRAH.TO.W.0033.000000T0000Z-080827T1215Z/
HOKE NC-
815 AM EDT WED AUG 27 2008

...THE TORNADO WARNING FOR SOUTHEASTERN HOKE COUNTY EXPIRES AT 815 AM
EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER... WE WILL CONTINUE TO MONITOR 
THIS STORM FOR SIGNS OF POSSIBLE RESTRENGTHENING.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 3488 7929 3510 7911 3503 7909 3501 7907
      3500 7907 3499 7905 3498 7905 3495 7903
      3483 7921
TIME...MOT...LOC 1215Z 218DEG 14KT 3498 7909

$$

GIH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 5:08 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 27, 5:08 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
508 AM EDT WED AUG 27 2008

.SYNOPSIS...
ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL SURGE NORTHWARD FROM
THE GULF.... BRINGING CLOUDY...RAINY CONDITIONS TO CENTRAL NORTH
CAROLINA TODAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 450 AM...

FIRST ORDER OF BUSINESS IS DETERMINING THE FATE OF THE CONVERGENCE
BOUNDARY NEAR SOUTH CAROLINA. THE NAM KEEPS THIS FEATURE NEARLY
STATIONARY TODAY. THE 00Z GFS HAS CONFIRMED THE PREVIOUS RUN AND
THE 00Z ECMWF IN MAKING THIS FEATURE MORE DIFFUSE AND LIFTING IT
NORTHWARD... ALTHOUGH THE GFS KEEPS THIS FEATURE MORE INTACT THAN
THE ECMWF. THE GFS HAS THIS CONVERGENCE ZONE ROUGHLY FROM
GOLDSBORO NORTHWEST TO EDEN. WITH THE NAM POOR PERFORMANCE...AND
REASONABLE CONTINUITY IN OTHER MODELS...SOMETHING CLOSE TO THE GFS
FOLLOWED. WEAK FRONT IN SOUTH VIRGINIA STAYS OUT OF CENTRAL NORTH
CAROLINA.

AS THE REMNANTS OF FAY CONTINUE TO LIFT NORTHWARD WINDS ALOFT WILL
WEAKEN WITH TIME TODAY. CURRENT WEAK INSTABILITY AND THIN LOW CAPE
VALUES WILL IMPROVE WITH THE HEAT OF THE DAY...WITH BEST THOUGH
MUCH WEAKER HELICITY IN OUR NORTHEAST PARTS. AT THIS TIME PARTS OF
THE WESTERN PIEDMONT ARE UNDER A TORNADO WATCH. ASSUMING THE
WINDS WEAKEN AS EXPECTED... A WATCH DURING THE AFTERNOON IN
CENTRAL NORTH CAROLINA IS UNLIKELY.

AS WINDS WEAKEN TODAY...HEAVIER RAINS CURRENTLY IN THE WESTERN
PIEDMONT AND FOOTHILLS SHOULD SUBSIDE AND THE MAIN FOCUS SWITCH TO
THE NORTHWARD ADVANCING BOUNDARY. EXPECTING AT LEAST AN ADDITIONAL
INCH OF RAIN IN THE NORTHWEST PIEDMONT... PERHAPS TAPERING TO TWO
THIRDS INCH NORTHEAST...AND LEAST AMOUNTS IN OUR SOUTHEAST.

CURRENT FORECAST HIGH TEMPERATURES OF 75 TO 83 SHOULD BE REACHED
UNLESS RAIN PERIODS ARE MORE EXTENSIVE IN TIME THAN EXPECTED.

MODELS ARE ALL OVER THE BOARD WITH THE BOUNDARY TONIGHT. NAM
CONTINUES BOUNDARY STATIONARY NEAR SOUTH CAROLINA...GFS LOCATES IT
STATIONARY NEAR HIGHWAY 64...AND ECMWF LIFTS THE BOUNDARY INTO
VIRGINIA WHICH SEEMS MOST LOGICAL. WILL CAUTIOUSLY FOLLOW THE ECMWF
WITH LOW CONFIDENCE. THUS WILL CONTINUE THE TREND OF THE CURRENT
FORECAST IN HAVING HIGHEST RAIN CHANCES NORTH EARLY AND TRENDING
CHANCES DOWNWARD AFTER MIDNIGHT.

LOW TEMPERATURES THURSDAY MORNING NOT FAR FROM THOSE OF THIS
MORNING.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
AS OF 330 AM...

A MID AND UPPER LEVEL TROUGH LINGERS TO OUR WEST THURSDAY.
TROPICAL AIR MASS BEGINS TO ABATE... BUT THE AMOUNT OF DRYING IS
STILL IN QUESTION. WILL LEAVE THE CURRENT FIFTY PERCENT RAIN
CHANCE ALONE...AND TIP VALUES ONE WAY OR THE OTHER AFTER THE
MORNING MODEL RUNS. THE ABOVE MENTIONED TROUGH PROGRESSES EAST
FRIDAY AND COULD LEAVE AREAS WEST OF HIGHWAY ONE DRY.

AFTERNOON HIGHS MID 80S THURSDAY AND UPPER 80S FRIDAY. FRIDAY
MORNING LOWS SIMILAR TO THE PRIOR NIGHTS WITH LOWS 67 TO 72.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 455 AM WEDNESDAY...

FRIDAY NIGHT THROUGH SUNDAY: WE SHOULD BE IN THE SUBSIDENT REGION
BEHIND A PRIMARY MID LEVEL WAVE -- COMPRISED OF THE REMNANT
CIRCULATION FROM FAY AND AN ELONGATED TROUGH ALOFT UPSTREAM OVER
IOWA AND MISSOURI THIS MORNING -- THAT IS FORECAST TO EXIT THE MID
ATLANTIC COAST FRIDAY NIGHT. THIS SHOULD PUT AN END TO ANY SHOWERS
AND THUNDERSTORMS THAT DEVELOP AHEAD OF THIS FEATURE FRIDAY
AFTERNOON. HOWEVER... A WEAKNESS IN THE SUBTROPICAL RIDGE/WEAK SHEAR
AXIS ALOFT WILL LINGER OVER THE CAROLINAS... WHICH IN CONJUNCTION
WITH DIURNAL HEATING AND A LEESIDE SURFACE TROUGH... SHOULD PROVIDE
FOR A FEW SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON. THIS SHOULD
BE THE WARMEST DAY OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO
AROUND 90.

A SURFACE FRONT IS THEN FORECAST TO MOVE ACROSS OUR REGION LATE
SATURDAY NIGHT INTO SUNDAY. DEPENDING ON THE EXACT TIMING AND
RESULTANT POSITIONING OF THE SURFACE FRONT BY PEAK HEATING SUNDAY
AFTERNOON... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE APT TO DEVELOP
INVOF THE FRONT... WHICH AT THIS TIME IS EXPECTED TO LIE ACROSS OUR
SOUTHERN COUNTIES BY THAT TIME.

SUNDAY NIGHT THROUGH TUESDAY: A 1025 MB SURFACE HIGH IS THEN
FORECAST TO BUILD DOWN THE EAST COAST BENEATH AND AHEAD OF AN
AMPLIFYING MID LEVEL RIDGE FROM THE TN VALLEY TO SOUTHERN CANADA.
THIS WILL PROVIDE FOR DRY AND SOMEWHAT COOLER CONDITIONS ACROSS THE
FORECAST AREA... WITH PERIODS OF MAINLY DIURNAL STRATOCUMULUS
BENEATH A MID LEVEL SUBSIDENCE INVERSION... COURTESY OF MOIST
NORTHEASTERLY FLOW FROM THE ATLANTIC.  -MWS

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
AS OF 230 AM WEDNESDAY...

SURFACE HIGH PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL CONTINUE TO
EXTEND SOUTHWARD INTO THE MID ATLANTIC STATES... AND RESULT IN
CONTINUED COLD AIR DAMMING AND RESULTANT LIFR TO MVFR CEILINGS AND
MOSTLY MVFR VISIBILITIES ACROSS MOST OF CENTRAL NC THROUGH THE TAF
PERIOD. IN ADDITION... STRONG AND VERY MOIST SOUTHERLY FLOW ABOVE
2000 FEET WILL CONTINUE TO OVERRUN EASTERLY SURFACE WINDS ASSOCIATED
WITH THE SURFACE HIGH... AND RESULT IN WIDESPREAD RAIN THROUGH
MID-MORNING... MOST CONCENTRATED AT KGSO/KINT AND POINTS SOUTHWEST
WHERE THE MOIST SOUTHERLY FLOW IS EXPECTED TO BE STRONGEST AND WHERE
THE SLOPING TERRAIN WILL AUGMENT LIFT. THE CHARACTER OF THE
PRECIPITATION WILL LIKELY BECOME MORE CONVECTIVE/SHOWERY IN NATURE
THIS AFTERNOON... ESPECIALLY ALONG AND SOUTH OF A WARM FRONT THAT IS
FORECAST TO RETREAT SLOWLY NORTHWARD FROM SOUTH CAROLINA THIS
MORNING. CEILINGS WILL ALSO LIKELY RISE TO MVFR OR PERHAPS EVEN VFR
TO THE SOUTH OF THIS BOUNDARY... WHILE LIFR/IFR CONDITIONS WILL
PERSIST TO THE NORTH WHERE THE SATURATED COLD AIR DAMMING AIRMASS IS
APT TO PERSIST. THUS... EXPECT THE BEST CHANCE OF THUNDER AND MVFR
OR BETTER CEILINGS AT KFAY THIS AFTERNOON... FOR EXAMPLE.

LIFR/IFR CEILINGS ARE EXPECTED TO REDEVELOP AT ALL TERMINALS TONIGHT
(OR CONTINUE WHERE THEY NEVER IMPROVE THIS AFTERNOON)... AS
NOCTURNAL COOLING STRENGTHENS THE SATURATED COLD AIR DAMMING
AIRMASS.

LOOKING BEYOND TONIGHT... THURSDAY WILL BE A DAY OF TRANSITION FROM
THE VERY POOR AVIATION CONDITIONS ASSOCIATED WITH THE COLD AIR
DAMMING TO VFR CONDITIONS BY FRIDAY. GENERALLY VFR CONDITIONS...
ASIDE FROM BRIEFLY REDUCED CEILINGS AND VISIBILITIES IN DIURNAL
SHOWERS AND THUNDERSTORMS (MAINLY IN THE EASTERN HALF OF THE
STATE)... ARE THEN EXPECTED THROUGH SUNDAY.  -MWS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...MWS
AVIATION...MWS
Hazardous weather outlook, Aug 27, 5:14 AM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
514 AM EDT WED AUG 27 2008

NCZ038-039-073-074-083-084-280915-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-RICHMOND-
514 AM EDT WED AUG 27 2008

...TORNADO WATCH 869 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A HALF INCH OR MORE OF RAIN IN LESS THAN
A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH
POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021>023-280915-
FORSYTH-GUILFORD-ALAMANCE-
514 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A HALF INCH OF RAIN OR MORE IN LESS THAN
A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH
POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ007>011-024>028-040>043-075>078-085-086-088-089-280915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
514 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS
THAN A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS
WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Aug 27, 5:53 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 AM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     FLASH FLOOD      2 N LEXINGTON           35.84N 80.25W
08/27/2008                   DAVIDSON           NC   COUNTY OFFICIAL

            WINSTON ROAD AND BUSINESS 70 AND 29 IMPASSABLE

0530 AM     FLASH FLOOD      LEXINGTON               35.82N 80.25W
08/27/2008                   DAVIDSON           NC   COUNTY OFFICIAL

            ARTHUR DRIVE AND WASHINGTON AV THREE FEET OF WATER ON
            ROAD

&&

14
Special weather statement, Aug 27, 6:05 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 AM EDT WED AUG 27 2008

NCZ022-039-271100-
GUILFORD-RANDOLPH-
605 AM EDT WED AUG 27 2008

...HEAVY RAIN WILL MOVE ACROSS GUILFORD AND RANDOLPH COUNTIES THROUGH
700 AM EDT...

AT 605 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH VERY HEAVY RAIN
APPROACHING ASHEBORO...MOVING NORTH AT 13 MPH.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN ASHEBORO AND NORTH INTO SOUTHEAST
GREENSBORO AND GIBSONVILLE. MOTORISTS SHOULD DRIVE WITH CAUTION TO
AVOID HYDROPLANING.

14
Local storm report, Aug 27, 7:26 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 AM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      ASHEBORO                35.71N 79.83W
08/27/2008                   RANDOLPH           NC   COUNTY OFFICIAL

            U.S. 220 BYPASS AT SALISBURY STREET IMPASSABLE

&&

14

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:27 AM EDTFlash Flood WarningRAHDavidson4 hr
Aug 27, 6:44 AM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 6:49 AM EDTFlash Flood WarningRAHRandolph116 min
Aug 27, 7:24 AM EDTAreal Flood AdvisoryRAHForsyth, Guilford111 min
Aug 27, 7:33 AM EDTFlash Flood WarningRAHGuilford117 min
Aug 27, 8:06 AM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more114 min
Aug 27, 9:10 AM EDTTornado WarningRAHCumberland, Sampson20 min
Aug 27, 9:27 AM EDTFlash Flood WarningRAHGuilford2 hr
Aug 27, 9:48 AM EDTTornado WarningRAHHarnett27 min
Aug 27, 10:07 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Johnston, Nash, Person and 3 more3 hr
Aug 27, 10:17 AM EDTFlash Flood WarningRAHForsyth103 min
Aug 27, 10:45 AM EDTTornado WarningRAHJohnston, Sampson30 min
Aug 27, 11:00 AM EDTFlash Flood WarningRAHJohnston, Sampson3 hr
Aug 27, 11:01 AM EDTFlash Flood WatchRAHAlamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more13 hr
Aug 27, 11:39 AM EDTFlash Flood WarningRAHGuilford81 min
Aug 27, 12:09 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 12:33 PM EDTSevere Thunderstorm WarningRAHSampson42 min
Aug 27, 12:37 PM EDTTornado WarningRAHGuilford, Randolph23 min
Aug 27, 12:38 PM EDTTornado WarningRAHGuilford47 min
Aug 27, 12:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance44 min
Aug 27, 12:50 PM EDTSevere Thunderstorm WarningRAHAlamance25 min
Aug 27, 12:56 PM EDTTornado WarningRAHRandolph34 min
Aug 27, 1:01 PM EDTTornado WarningRAHChatham44 min
Aug 27, 1:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Aug 27, 1:06 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 1:14 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph46 min
Aug 27, 1:22 PM EDTFlash Flood WarningRAHRandolph113 min
Aug 27, 1:23 PM EDTTornado WarningRAHNash, Wilson37 min
Aug 27, 1:29 PM EDTTornado WarningRAHGuilford, Randolph46 min
Aug 27, 1:41 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake34 min
Aug 27, 1:55 PM EDTTornado WarningRAHNash, Wilson35 min
Aug 27, 2:10 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake35 min
Aug 27, 2:14 PM EDTTornado WarningRAHSampson31 min
Aug 27, 2:20 PM EDTAreal Flood AdvisoryRAHSampson, Wayne3 hr
Aug 27, 2:31 PM EDTTornado WarningRAHNash27 min
Aug 27, 2:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham42 min
Aug 27, 2:38 PM EDTTornado WarningRAHLee37 min
Aug 27, 2:42 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 2:43 PM EDTTornado WarningRAHSampson47 min
Aug 27, 2:48 PM EDTTornado WarningRAHHalifax42 min
Aug 27, 2:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax112 min
Aug 27, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett25 min
Aug 27, 3:32 PM EDTAreal Flood AdvisoryRAHHarnett118 min
Aug 27, 3:42 PM EDTTornado WarningRAHDurham27 min
Aug 27, 4:01 PM EDTAreal Flood AdvisoryRAHDurham, Harnett, Johnston, Nash, Wake3 hr
Aug 27, 4:03 PM EDTTornado WarningRAHAlamance, Chatham42 min
Aug 27, 4:23 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Lee, Orange, Randolph2 hr
Aug 27, 4:32 PM EDTFlash Flood WarningRAHChatham3 hr
Aug 27, 4:39 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange51 min
Aug 27, 4:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange41 min
Aug 27, 5:08 PM EDTFlash Flood WarningRAHDavidson, Randolph3 hr
Aug 27, 5:19 PM EDTFlash Flood WarningRAHChatham, Orange3 hr
Aug 27, 6:10 PM EDTRiver Flood WarningRAHAlamance14 hr
Aug 27, 6:14 PM EDTRiver Flood WarningRAHChatham27 hr
Aug 27, 6:16 PM EDTFlash Flood WarningRAHHarnett, Lee, Moore3 hr
Aug 27, 6:53 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 7:29 PM EDTFlash Flood WarningRAHChatham3 hr

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.